Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Having ARS mean your immune system stronger?
Jul 10, 2007

Hi,

I seroconverted in May, and had severe ARS, with symptoms lasting thirty days - (Fever, chills, extreme fatigue, severe headache, achiness and rash). One physician said it was actually a "good sign" that I had such a violent response to the virus; it meant I had a really healthy, strong immune system.

Is this true, and have their been any studies tracking morbidity and mortality rates between patients who had a strong ARS response to HIV and people who are infected but had no ARS?

Thanks

Response from Dr. Young

Thanks for your post.

As far as I know, there's little scientific evidence that the severity (or lack thereof) of symptoms during seroconversion has any correlation to the pace and severity of HIV disease.

In either case (using viral load as a surrogate marker), current antiretroviral therapies are very effective in preventing disease progression and AIDS complications.

Hope this helps. BY



Previous
eager to start medication?
Next
My uncle

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement